Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 191, NWS Wichita, KS

July 23, 2013Harper County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2013, 9:05 PM CDT for Harper County, Sumner County, Kansas. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 9:05 PM CDT (02:05 UTC)
Expired
Jul 23, 2013, 10:00 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
2.5 in
Wind
80.0 mph

Counties Harper County, KS, Sumner County, KS

The radar

The Vance AFB radar (KVNX), 58 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:24 PM CDTTSTM WND DMGArgonia, KSPOWER LINES DOWN ON MAIN STREET. TIME ESTIMATED FROM RADAR.
Jul 23, 9:53 PM CDTTSTM WND DMGCaldwell, KSPOWERLINES AND POWERPOLES ARE DOWN AROUND THE COMMUNITY WITH POWER OUTAGES. INFORMATION FROM SUMNER COUNTY EMERGENCY MANAGMENT FACEBOOK PAGE. TIME IS ESTIMATED.
Jul 23, 10:00 PM CDTTSTM WND DMGSouth Haven, KSPOWER LINES DOWN. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 5:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS53 KICT 240205
SVRICT
KSC077-191-240300-
/O.NEW.KICT.SV.W.0191.130724T0205Z-130724T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORWICH...
  AND MOVING SOUTHEAST AT 40 MPH.

  THIS IS A VERY DANGEROUS STORM.

  HAZARD...TENNIS BALL SIZE HAIL AND 80 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...ARGONIA...BLUFF CITY...CALDWELL...SOUTH HAVEN...
  RUNNYMEDE...DANVILLE...FREEPORT...MILAN...MAYFIELD...PERTH AND
  HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3699 9808 3739 9814 3739 9781 3734 9780
      3736 9753 3699 9736
TIME...MOT...LOC 0206Z 326DEG 35KT 3744 9785

HAIL...2.50IN
WIND...80MPH

$$

BILLINGS
3 follow-up statements
569 
WWUS53 KICT 240236
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT TUE JUL 23 2013

KSC077-191-240300-
/O.CON.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
SUMNER KS-HARPER KS-
936 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND WESTERN SUMNER COUNTIES UNTIL 1000 PM CDT...

AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARGONIA...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BLUFF CITY...CALDWELL...SOUTH HAVEN...MAYFIELD...PERTH AND HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3699 9794 3739 9796 3739 9781 3734 9780
      3736 9753 3700 9736
TIME...MOT...LOC 0237Z 326DEG 35KT 3723 9772

HAIL...2.50IN
WIND...70MPH

$$

KETCHAM
468 
WWUS53 KICT 240244
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT TUE JUL 23 2013

KSC077-191-240300-
/O.CON.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
SUMNER KS-HARPER KS-
944 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND WESTERN SUMNER COUNTIES UNTIL 1000 PM CDT...

AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARGONIA...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOUTH HAVEN...PERTH AND HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3699 9794 3739 9796 3739 9781 3734 9780
      3736 9753 3700 9736
TIME...MOT...LOC 0244Z 326DEG 35KT 3717 9768

HAIL...1.75IN
WIND...70MPH

$$

KETCHAM
964 
WWUS53 KICT 240254
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT TUE JUL 23 2013

KSC077-240304-
/O.CAN.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
HARPER KS-
954 PM CDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARPER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3700 9736 3700 9780 3734 9780 3736 9753
TIME...MOT...LOC 0254Z 326DEG 35KT 3708 9762

$$

KSC191-240300-
/O.CON.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
SUMNER KS-
954 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SUMNER
COUNTY UNTIL 1000 PM CDT...

AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALDWELL...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOUTH HAVEN AND HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3700 9736 3700 9780 3734 9780 3736 9753
TIME...MOT...LOC 0254Z 326DEG 35KT 3708 9762

HAIL...1.75IN
WIND...70MPH

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:19 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 23, 6:19 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT TUE JUL 23 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

THIS EVENING-TONIGHT: FAIRLY IMPRESSIVE SETUP FOR SEVERE WEATHER
THIS EVENING/TONIGHT OVER THE FLINT HILLS AND AREAS EAST OF I-135.
A POTENT SHORTWAVE OVER NEB WILL DIVE SOUTHEAST INTO NE KS THIS
EVENING...HELPING PUSH A COLD FRONT TO NEAR I-70. A VERY UNSTABLE
AIRMASS WILL BE LOCATED JUST AHEAD OF THIS FRONTAL BOUNDARY.
EXPECTING SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONT...MOST
LIKELY NEAR I-70...SOMEWHERE BETWEEN KMHK AND KSLN WITH HP
SUPERCELLS THE MOST LIKELY STORM MODE INITIALLY AS LATEST SHORT TERM
MODELS SHOW IMPRESSIVE NW FLOW 0-6KM BULK SHEAR FOR LATE JULY OF
45-55 KTS. THIS ALONG WITH CLOCKWISE ROTATIONAL SHEAR SUGGESTS
SUSTAINED ROTATING STORMS FOR LARGE HAIL AND DAMAGING WINDS...AS
THIS SUPERCELL DROPS SOUTH-SOUTHEAST INTO THE FLINT HILLS AND
SOUTHEAST KS.  ALSO STRONG 850-700H MOISTURE TRANSPORT AND
CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ELSEWHERE FOR THE INITIAL STORMS TO MERGE INTO A
COMPLEX OF STORMS AS THIS EVENING GOES ON...AS THE FRONT PROGRESSES
TO THE SOUTH. COULD SEE SOME SUPERCELL STRUCTURES MAINTAIN
THEMSELVES WITHIN THE COMPLEX WHICH COULD LEAD TO A HEIGHTENED
DAMAGING WIND THREAT FOR COUNTIES ALONG AND EAST OF CHASE-BUTLER-
COWLEY CO LINE. HAZARDOUS WEATHER OUTLOOK HAS ALREADY BEEN UPDATED
TO SHOW THIS HEIGHTENED CHANCE.

NEXT CONCERN WILL BE HEAVY RAINFALL CHANCES ASSOCIATED WITH THIS
COMPLEX OF STORMS. THIS COULD BE ESPECIALLY TRUE OVER SOUTHEAST
KS...AS LATEST MODEL TRENDS SHOW PW VALUES OF 150-200 PERCENT OF
NORMAL OVER THIS AREA...FOR VERY EFFICIENT RAINFALL PRODUCERS.
LATEST NAM/WRF SHOWS THAT INITIAL SVR COMPLEX OF STORMS WILL BE
FAIRLY PROGRESSIVE...PUSHING SOUTH INTO NE OK LATE THIS
EVENING/OVERNIGHT...BUT MOISTURE TRANSPORT LINGERS OVER SOUTHEAST KS
WELL INTO THE OVERNIGHT HOURS...WHICH COULD LEAD TO A SIGNIFICANT
STRATIFORM RAIN AREA LINGERING OVER SE KS FOR A GOOD PORTION OF THE
NIGHT. SO CERTAINLY COULD SEE SOME 1 TO 2 INCH RAINFALL AMOUNTS
ACROSS THIS AREA. FLASH FLOOD GUID VALUES ARE FAIRLY LOW AROUND 2.25
INCHES/3 HOURS. SO A BORDERLINE FLASHING FLOODING THREAT...GIVEN THE
FORECASTED VALUES.  WILL NOT GO WITH ANY FLASH FLOOD WATCH...GIVEN
THE UNCERTAINTY...BUT COULD SEE SOME LOCALIZED FLOODING.

WED: COULD SEE SOME SHOWERS AND EMBEDDED STORMS LINGER OVER PORTIONS
OF SOUTHEAST KS FOR THE MORNING HOURS ON WED AS WELL...WITH COOLER
AND DRIER AIR MOVING INTO CEN KS FOR WED AFTN. WILL KEEP SOME LOW
POPS OVER SRN KS...FOR WED AFTN AS MODELS LINGER MAIN SYNOPTIC FRONT
ALONG THE KS/OK BORDER WITH A VERY UNSTABLE AIRMASS ALONG IT OR JUST
TO THE SOUTH OF IT. COULD SEE SOME HUMID AIR LINGER FOR AREAS ALONG
AND SOUTH OF HIGHWAY 54/400 UNTIL THE EVENING HOURS BEFORE CHANCES
PUSH SOUTH INTO OK...THEN THE DRIER AIR TRYS TO PUSH ACROSS THE
WHOLE AREA FOR WED NIGHT WITH DRY CONDITIONS EXPECTED AS SHORTWAVE
RIDGING MOVES OVER THE AREA AHEAD OF THE NEXT SHORTWAVE TROUGH
MOVING OVER THE NRN ROCKIES.

THU-FRI:
ANOTHER SHORTWAVE LOOKS TO DROP SOUTH OUT OF THE NRN ROCKIES FOR
THU...AS LOW LEVEL FLOW AND MOISTURE SLOWLY RETURNS TO THE SOUTH
AHEAD OF SHORTWAVE AS IT MOVES ACROSS THE PLAINS. THIS WILL SET THE
STAGE FOR ANOTHER ACTIVE SHOWER AND THUNDERSTORM DAY ON THU
INITIALLY ACROSS THE WRN HALF OF THE FORECAST AREA...AND EVENTUALLY
ACROSS THE WHOLE AREA BY THU NIGHT AS ISENTROPIC LIFT INCREASES
ACROSS THE AREA AS THIS SHORTWAVE DROPS SOUTHEAST.

COULD SEE SOME OF THIS CONVECTION LINGER ACROSS SRN KS FOR THE EARLY
PORTIONS OF FRI AS 850-700H MOISTURE TRANSPORT CONTINUES ACROSS SRN
KS.  SO WILL KEEP SOME POPS OVER THE ERN HALF OF THE FORECAST AREA
INTO FRI AS WELL.  THE NW FLOW REGIME WILL KEEP TEMPS UNSEASONABLY
COOL FOR LATE JULY...WITH CLOUD COVER KEEPING MAX TEMPS IN THE LOWER
80S.

KETCHAM

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

UNSEASONABLY COOL HIGH TEMPERATURES CAN BE EXPECTED AT THE START OF
THE WEEKEND AS A MID/UPPER LOW MIGRATES SLOWLY EASTWARD OVER THE
GREAT LAKES WITH NW UPPER FLOW PREVAILING ACROSS THE CENTRAL AND
NORTHERN PLAINS. IN THE WAKE OF A COLD FRONT...HIGHS ON SAT ARE ONLY
EXPECTED TO REACH THE LOW 80S.  THE MID/UPPER RIDGE BEGINS TO
FLATTENS OUT BY THE END OF THE WEEKEND/EARLY NEXT WEEK ALLOWING
HIGHS TO RETURN TO SEASONABLE NORMALS. MAINTAINED LOW POPS INTO
EARLY NEXT WEEK AS A SERIES OF MORE SUBTLE SHORTWAVE TROUGHS EMERGE
FROM THE ROCKIES.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 613 PM CDT TUE JUL 23 2013

CLUSTERS OF SEVERE THUNDERSTORMS ARE LIKELY TO CONTINUE TO DEVELOP
ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING
ALONG/NORTHEAST OF A THUNDERSTORM OUTFLOW BOUNDARY IN A HIGHLY
UNSTABLE/SHEARED ENVIRONMENT. THE MOST LIKELY TAF SITES TO BE
AFFECTED APPEAR TO INCLUDE SLN...HUT...ICT AND CNU. SEVERE WIND
GUSTS/LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH BRIEF IFR
REDUCED VSBYS. MOST OF THE ACTIVITY IS PROGGED TO SHIFT SOUTH INTO
OKLAHOMA LATE TONIGHT...WITH ONLY ISOLD...LESS INTENSE ACTIVITY
REMAINING IN SOUTHEAST KS. PREVAILING WIND COMPONENT WILL BE EAST-
NORTHEAST INTO WEDNESDAY...WITH CONDITIONS LESS FAVORABLE FOR
SEVERE WEATHER.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  89  71  89 /  40  20  10  50
HUTCHINSON      70  88  70  89 /  40  10  10  50
NEWTON          70  88  69  89 /  50  20  10  50
ELDORADO        72  87  68  89 /  60  20  10  40
WINFIELD-KWLD   74  90  71  89 /  50  20  20  40
RUSSELL         64  88  70  87 /  30  10  10  50
GREAT BEND      64  88  70  86 /  30  10  10  50
SALINA          67  88  69  89 /  50  10  10  50
MCPHERSON       68  88  69  88 /  50  10  10  50
COFFEYVILLE     77  88  70  91 /  60  40  30  20
CHANUTE         73  86  68  89 /  70  30  20  20
IOLA            73  86  67  89 /  70  20  10  20
PARSONS-KPPF    75  87  70  90 /  60  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 23, 6:13 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT TUE JUL 23 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
613 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE AREA THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS TO
80 MPH AND HAIL UP TO THE SIZE OF TENNIS BALLS. IN ADDITION...ANY
STORM WILL HAVE THE POTENTIAL TO PRODUCE HIGH RAINFALL RATES THAT
MAY RESULT IN LOCALIZED FLOODING.

HEAT INDICES ARE EXPECTED TO REMAIN AROUND 100 TO 104 DEGREE
RANGE NEAR THE OKLAHOMA STATE LINE UNTIL EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE
KANSAS OKLAHOMA BORDER EARLY WEDNESDAY AFTERNOON. THE MAIN CONCERN
WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH.

PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE
AREA FOR THURSDAY AND FRIDAY...WITH A BRIEF LULL OVER THE WEEKEND
AND
CONTINUED CHANCES EARLY NEXT WEEK. STRONG STORMS WITH LOCALLY
HEAVY RAINS WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES
FOR MORE ORGANIZED SEVERE WEATHER AND FLOODING APPEARS TO BE ON
THURSDAY NIGHT AND EARLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jul 23, 8:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             PRETTY PRAIRIE          37.78N 98.02W
07/23/2013  E1.00 INCH       RENO               KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 8:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             HUTCHINSON              38.07N 97.91W
07/23/2013  E4.00 INCH       RENO               KS   TRAINED SPOTTER

            A DELAYED REPORT OF GRAPEFRUIT SIZE HAIL

&&

SGS
Local storm report, Jul 23, 8:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     PRETTY PRAIRIE          37.78N 98.02W
07/23/2013                   RENO               KS   LAW ENFORCEMENT

            MULTIPLE TREES AND LIMBS DOWN IN PRETTY PRAIRIE

&&

SGS
Local storm report, Jul 23, 8:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             1 S CHENEY              37.61N 97.78W
07/23/2013  E1.75 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 9:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             9 SSE PRETTY PRAIRIE    37.67N 97.94W
07/23/2013  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 9:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     9 SSE PRETTY PRAIRIE    37.66N 97.96W
07/23/2013  E60 MPH          KINGMAN            KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice50 min
Jul 23, 7:20 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline40 min
Jul 23, 7:40 PM CDTSpecial Weather StatementICTMarion35 min
Jul 23, 7:53 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick52 min
Jul 23, 7:57 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice48 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningICTReno34 min
Jul 23, 8:22 PM CDTSevere Thunderstorm WarningICTReno23 min
Jul 23, 8:35 PM CDTSevere Thunderstorm WarningICTSedgwick25 min
Jul 23, 8:38 PM CDTSevere Thunderstorm WarningICTKingman, Reno52 min
Jul 23, 8:43 PM CDTSpecial Weather StatementICTHarvey32 min
Jul 23, 8:54 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner51 min
Jul 23, 8:58 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick47 min
Jul 23, 9:16 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sumner59 min
Jul 23, 9:30 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 23, 9:58 PM CDTSevere Thunderstorm WarningICTSumner47 min
Jul 23, 10:03 PM CDTSpecial Weather StatementICTMontgomery27 min
Jul 23, 10:09 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk51 min
Jul 23, 10:13 PM CDTSevere Thunderstorm WarningICTCowley, Sumner47 min
Jul 23, 10:19 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery41 min
Jul 23, 10:27 PM CDTSevere Thunderstorm WarningICTMontgomery33 min
Jul 23, 10:36 PM CDTSpecial Weather StatementICTMcPherson24 min
Jul 23, 10:56 PM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery49 min
Jul 23, 11:01 PM CDTSpecial Weather StatementICTSumner29 min
Jul 23, 11:27 PM CDTSevere Thunderstorm WarningICTCowley, Sumner33 min
Jul 23, 11:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 23, 11:58 PM CDTSpecial Weather StatementICTCowley32 min
Jul 24, 12:04 AM CDTAreal Flood WarningICTCowley8 hr
Jul 24, 2:14 AM CDTSpecial Weather StatementICTSumner31 min
Jul 24, 2:50 AM CDTSpecial Weather StatementICTHarper25 min
Jul 24, 3:50 PM CDTFlash Flood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Sumner43 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.